Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 44, NWS Indianapolis, IN

June 27, 2007Howard County, Tipton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 27, 2007, 8:09 PM EDT for Howard County, Tipton County, Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 8:09 PM EDT (00:09 UTC)
Expired
Jun 27, 2007, 8:45 PM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Howard County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 79 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:19 PM EDTTSTM WND DMGRussiaville, INTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 280009
SVRIND
INC067-159-280045-
/O.NEW.KIND.SV.W.0044.070628T0009Z-070628T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
809 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOWARD COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF KOKOMO...
  NORTHWESTERN TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 845 PM EDT

* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RUSSIAVILLE...OR ABOUT 8
  MILES WEST OF KOKOMO...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSSIAVILLE BY 815 PM EDT...
  KOKOMO BY 825 PM EDT...
  INDIAN HEIGHTS BY 835 PM EDT...
  SHARPSVILLE BY 845 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

LAT...LON 4056 8628 4042 8594 4029 8611 4036 8624
      4038 8624 4038 8627 4040 8631 4042 8630
      4043 8632 4044 8638

$$
2 follow-up statements
000 
WWUS53 KIND 280027
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 PM EDT WED JUN 27 2007

INC067-159-280045-
/O.CON.KIND.SV.W.0044.000000T0000Z-070628T0045Z/
HOWARD-TIPTON-
826 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN TIPTON AND SOUTHWESTERN HOWARD COUNTIES...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RUSSIAVILLE...OR ABOUT
7 MILES SOUTHWEST OF KOKOMO...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHARPSVILLE BY 840 PM EDT...

LAT...LON 4052 8625 4041 8597 4029 8611 4036 8624
      4038 8624 4038 8627 4040 8630 4042 8630
      4043 8634

$$
000 
WWUS53 KIND 280045
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 PM EDT WED JUN 27 2007

INC067-159-280055-
/O.EXP.KIND.SV.W.0044.000000T0000Z-070628T0045Z/
HOWARD-TIPTON-
845 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TIPTON AND SOUTH 
CENTRAL HOWARD COUNTIES EXPIRES AT 845 PM EDT...

LAT...LON 4052 8625 4041 8597 4029 8611 4036 8624
      4038 8624 4038 8627 4040 8630 4042 8630
      4043 8634

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:30 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 27, 7:30 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT WED JUN 27 2007

.AVIATION DISCUSSION...FOR THE 00Z TAFS
THE ATMOSPHERE OVER TAF LOCATIONS BECAME UNSTABLE THIS AFTERNOON.
THIS CAUSED THUNDERSTORMS TO DEVELOP. IT WILL BECOME MORE STABLE BY
02Z ALLOWING THE STORMS TO DISSIPATE. VFR CONDITIONS WILL PREVAIL
OVER ALL TAF LOCATIONS EXCEPT DURING A PERIOD OF THUNDERSTORMS.
DURING THE STORMS THEY MAY DROP INTO MVFR LEVELS. KBMG WILL HAVE THE
LONGEST PERIOD OF THUNDERSTORMS WITH POSSIBLE BRIEF PERIOD OF IFR.
WINDS MAY GUST TO 30 KTS. AFTER 09Z THERE MAY BE AREAS OF FOG
DECREASING VISIBILITIES TO MVFR LEVELS. THE FOG WILL BURN OFF BY
13Z. A COLD FRONT WILL MOVE INTO CENTRAL INDIANA AROUND 17Z. THIS
WILL BE STRONG ENOUGH TO CAUSE SCT TO NMRS SHOWERS AND THUNDERSTORMS
TO DEVELOP. CONDITIONS IN THE THUNDERSTORMS MAY DECREASE TO MVFR
LEVELS MAINLY DUE TO HEAVY RAIN.

.SHORT TERM...A CD FRONT WAS FM SRN WI TO NRN MO AND GENERATING
TSRA. WSR88D SHOWS DIURNAL TSRA DEVELOPING AHEAD OF THE FRONT NEAR
KLAF. DEW POINTS ARE QUITE MOIST ACRS THE ARE LINGERING AROUND 70. A
LIGHT SWERLY FLOW IS FOUND ACRS THE FA.

EXPECT DIURNAL CONVECTION LATE THIS AFTERNOON TO BEGIN TO DIMINISH
THIS EVENING AS DAYTIME HEATING IS LOST. UNTIL THE SCT TSRA WL
LINGER AS LI/S WL REMAIN NEAR -5 AND CAPES ARE AROUND 2K J/KG.

AFTER THE DIURNAL TSRA END TONIGHT A S/W WL APPROACH CENTRAL INDIANA
FROM THE MISSISSIPPI RVR VALLEY. DECENT SFC CONVERGENCE AS SEEN IN
THE THE LWR LVL Q VECTORS AHEAD OF THIS SYSTEM AS A CD FRONT
APPROACHES FROM THE NORTH. TSRA WILL BE GENERATED ALONG THE FRONT.
TIME SECTIONS SHOW A SATURATED COLUMN ALL NIGHT WITH STRONG OMEGA
MOVING INTO THE AREA AROUND 12Z. THUS HAVE HIGHLIGHTED BEST POPS
ACRS THE NW WHERE THE FRONT IS MOST LIKELY TO INTERACT FIRST. BETTER
CHCS FOR RAIN WL BE AFTER 12Z THU AT MOST CENTRAL INDIANA LOCATIONS.

AS FOR TEMPS PERSISTENCE LOOKS THE WAY TO GO AS DEWPOINTS AND
EXPECTED INCREASING CLOUD COVER WL NOT ALLOW MUCH IN THE WAY OF RAD
COOLING. USED A MAVMOS/METMOS BLEND...EXCEPT FOR SOME MINOR TWEAKS
IN EAST CENTRAL INDIANA.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...

THURSDAY...A COLD FRONT WILL ENTER THE NORTHERN CWA THURSDAY
MORNING.  SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF
THIS FRONT.  PWATS ARE CLOSE TO 2 INCHES AND FREEZING LEVELS ARE 15K
PLUS SO HEAVY RAIN IS EXPECTED.  UPPER LEVEL WINDS ARE NOT VERY
STRONG SO STORMS WILL ALSO BE SLOW MOVING WHICH COULD CREATE SHORT
TERM URBAN FLOODING PROBLEMS. WITH CLOUD COVER EXPECTED AND COOLER
H85 TEMPS BEHIND THE FRONT WENT WITH COOLER MOS TEMPS FOR HIGHS.
THURSDAY NIGHT MOISTURE WILL LINGER KEEPING CLOUDS OVER THE CWA.
WITH A CLOUDY SKY WENT WITH WARMER MOS NUMBERS.

FRIDAY...AS THE FRONT SLOWLY MOVES THROUGH THE CWA IT APPEARS TO
STALL OUT OVER THE SOUTHERN PORTION OF THE CWA.  WITH THAT
POSSIBILITY HAVE KEPT IN A LOW CHANCE IN THE FAR SOUTH INTO FRIDAY
MORNING. CONTINUED H85 COOL ADVECTION WILL PREVENT TEMPS FROM RISING
TOO MUCH AND WILL LEAN MORE TOWARD A MOS AVERAGE.  SOME SUN MAY BE
SEEN IN THE AFTERNOON ON FRIDAY BUT WILL EVENTUALLY FILL IN WITH CU.

BY FRIDAY EVENING THE FRONT AND ASSOCIATED MOISTURE WILL BE SOUTH
OF THE CWA.

SATURDAY THROUGH WEDNESDAY...A BLOCKING TYPE PATTERN SETS UP OVER
THE CONUS THROUGH THE EXTENDED PERIOD.  THE GFS SHOWS A MORE
AMPLIFIED RIDGE KEEPING INDIANA IN NORTHWEST FLOW AND EVENTUALLY
BRINGS A CLOSED SFC LOW AND FRONT THROUGH THE STATE ON TUES
NIGHT/WED.  THE ECMWF...WHICH HAS RECENTLY SHOWN MORE CONSISTENCY
THAN THE GFS...SHOWS LESS AMPLIFICATION AND DOES NOT SHOW THE
FRONTAL FEATURE THAT THE GFS DOES.  THROW THE ENSEMBLES INTO THE MIX
AND THE GFS IS STILL AN OUTLIER.  THEREFORE AT THIS TIME WILL NOT
INCLUDE A CHANCE OF PRECIP IN THE EXTENDED AND WILL USE MORE OF THE
ENSEMBLES/ECMWF FOR THIS TIME PERIOD.

TEMPS THROUGH THE EXTENDED WILL START OUT IN THE LOW 80S THROUGH THE
WEEKEND WITH OVERNIGHT LOWS IN THE 60S.  THE BEGINNING OF THE
WORKWEEK WILL START A GRADUAL WARM UP WITH HIGHS POSSIBLY TOPPING
OUT IN THE LOW 90S BY MID WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...SH
LONG TERM...SALLY
Hazardous weather outlook, Jun 27, 4:52 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT WED JUN 27 2007

INZ021-028>031-035>049-051>057-060>062-280900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
452 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN
AND LIGHTNING WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. HEAVY RAIN
RAIN IS POSSIBLE THURSDAY...HOWEVER...THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ063>065-067>072-280900-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
452 AM EDT WED JUN 27 2007 /352 AM CDT WED JUN 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN
AND LIGHTNING WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY MORNING. HEAVY
RAIN IS POSSIBLE ON THURSDAY...HOWEVER...THE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Special weather statement, Jun 27, 3:25 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT WED JUN 27 2007

INZ030-037>039-272000-
BOONE-CLINTON-HAMILTON-TIPTON-
325 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS MOVING THROUGH...

SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS CLINTON AND NORTHERN
BOONE COUNTIES THROUGH 400 PM. THESE STORMS WILL PRODUCE HAIL...
WIND GUSTS AROUND 40 MPH...AND HEAVY RAIN. THE STORMS WILL MOVE INTO
TIPTON AND NORTHERN HAMILTON COUNTIES AROUND 400 PM.
Special weather statement, Jun 27, 6:54 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EDT WED JUN 27 2007

INZ062-272330-
MONROE-
654 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS MOVING THROUGH...

A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN SECTIONS OF MONROE
COUNTY THROUGH 730 PM EDT. THE STORM WILL MOVE NORTHEAST ACROSS
AREAS AROUND ELLETTSVILLE AND MODESTO. HAIL...WIND GUSTS OVER 40
MPH...AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. FREQUENT
LIGHTNING WILL ALSO OCCUR.
Special weather statement, Jun 27, 7:09 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 PM EDT WED JUN 27 2007

INZ021-280000-
CARROLL-
709 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORM MOVING THROUGH...

A STRONG THUNDERSTORM WILL MOVE ACROSS PORTIONS OF CARROLL COUNTY
THROUGH 800 PM EDT. THE STORM WILL MOVE SOUTHEAST ACROSS AREAS
MAINLY NORTHEAST OF A YEOMAN TO FLORA LINE. HAIL...WIND GUSTS OVER
45 MPH...AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. FREQUENT
LIGHTNING WILL ALSO OCCUR.
Special weather statement, Jun 27, 7:43 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EDT WED JUN 27 2007

INZ054-055-063-280030-
BROWN-JOHNSON-MORGAN-
743 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS MOVING THROUGH...

STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSON...SOUTHEASTERN
MORGAN...AND NORTHERN BROWN COUNTIES THROUGH 830 PM EDT. HAIL...WIND
GUSTS OVER 45 MPH...AND HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
FREQUENT LIGHTNING WILL ALSO OCCUR.
Local storm report, Jun 27, 8:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
808 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     1 S SPENCER             39.27N 86.77W
06/27/2007                   OWEN               IN   PUBLIC

            TREES DOWN ON POTTERSVILLE ROAD

&&

CET

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:31 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.